MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP2512X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx ptca balloon catheter was attempted to be used to treat a mildly tortuous, moderately calcified lesion with 95% stenosis in the om artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that the balloon would not deflate at the lesion site.It was stated that attempts were made using several indeflators but to no avail.Saline was then injected in the balloon and inflated.The device then deflated after 10 more minutes.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned with the balloon folds expanded.Crystalized contrast was evident in the balloon.Deformation was evident to the proximal balloon bond.The balloon was inflated to nominal pressure of 8 atm and maintained pressure.The proximal balloon bond inflated as a resulted of deformation.The balloon deflated with no issues noted.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no difficulties experienced when removing the protective sheath.It was reported that no difficulties were noted when inflating the device.The device was not moved or repositioned prior to the deflation difficulties.Deflation difficulties occurred after the first inflation.50/50 contrast/ saline was used.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9609621
Report Number9612164-2020-00342
Device Sequence Number2669360
Product Code LOX
UDI-Device Identifier00643169560017
UDI-Public00643169560017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model NumberEUP2512X
Device Catalogue NumberEUP2512X
Device Lot Number218038134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/22/2020
02/19/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/13/2020
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR